To the Editor.—
The use of amiodarone hydrochloride for the treatment of tachyarrhythmias has been associated with the development of cutaneous pigmentation, and an article in the May 1984 issue of the Archives described an abnormal degree of lipofuscin deposition in histiocytes at the junction of the papillary and reticular dermis.Those autofluorescent pigments that are generally known as lipopigments vary in relation to several properties, including the characteristics of the autofluorescence emission spectrum from a region of pigment, and variations in these spectra have been used to distinguish lipofuscin pigment occurring in nondiseased tissue from ceroid pigment in certain diseases.2 This letter describes characteristics of the emission spectra of the pigment in the patient who was the subject of the article in the Archives,1 and the results are compared with those derived from lipopigments in both diseased and nondiseased tissue.
Report of a Case.—
Details of the
Dowson JH, Miller RAW, McDonald ATJ. Autofluorescence Emission Spectra of Dermal Lipofuscinosis Associated With Amiodarone Therapy. Arch Dermatol. 1986;122(3):244-245. doi:10.1001/archderm.1986.01660150020004